Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 29, 2017, 3:43 AM CDT for 11 counties in Texas. It took effect at Apr 29, 2017, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 29, 2017, 4:00 AM CDT
- Expired
- Apr 29, 2017, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3115 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
908 WWUS74 KHGX 290843 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 343 AM CDT Sat Apr 29 2017 ...A Wind Advisory is in Effect through 4 PM CDT... .Strong southerly winds will increase this morning as low preesure over southwest Texas deepens. Sustained south winds will increase to 25 mph with higher gusts possible. TXZ210-211-214-226-227-235>238-292100- /O.NEW.KHGX.WI.Y.0009.170429T0900Z-170429T2100Z/ Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Jackson- Matagorda-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Bellville, Columbus, Eagle Lake, Edna, El Campo, Freeport, Friendswood, Galveston, Lake Jackson, League City, Missouri City, Mont Belvieu, Palacios, Pearland, Pierce, Richmond, Rosenberg, Sealy, Sugar Land, Texas City, Weimar, Wharton, and Winnie 343 AM CDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * EVENT...Strong south to southeast winds between 20 and 25 mph with higher gusts. * TIMING...Through late afternoon. * IMPACT...Unsecured lightweight items will be tossed about by the wind. Drivers of high profile vehicles should be aware of the high winds if driving on east to west oriented roads or other areas with cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads && $$
1 follow-up statement
443 WWUS74 KHGX 291529 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 1029 AM CDT Sat Apr 29 2017 ...A Wind Advisory is in Effect through 4 PM CDT... .Strong southerly winds have increased this morning as low preesure over southwest Texas deepens. Sustained south winds of 20 to 25 mph with higher gusts can be expected into the afternoon. TXZ212-213-292100- /O.EXA.KHGX.WI.Y.0009.000000T0000Z-170429T2100Z/ Harris-Waller- Including the cities of Brookshire, Hempstead, Houston, Humble, Katy, Pasadena, Prairie View, and Tomball 1029 AM CDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * EVENT...Strong south to southeast winds between 20 and 25 mph with higher gusts. * TIMING...Through late afternoon. * IMPACT...Unsecured lightweight items will be tossed about by the wind. Drivers of high profile vehicles should be aware of the high winds if driving on east to west oriented roads or other areas with cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads && $$ TXZ210-211-214-226-227-235>238-292100- /O.CON.KHGX.WI.Y.0009.000000T0000Z-170429T2100Z/ Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Jackson- Matagorda-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Bellville, Columbus, Eagle Lake, Edna, El Campo, Freeport, Friendswood, Galveston, Lake Jackson, League City, Missouri City, Mont Belvieu, Palacios, Pearland, Pierce, Richmond, Rosenberg, Sealy, Sugar Land, Texas City, Weimar, Wharton, and Winnie 1029 AM CDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...Strong south to southeast winds between 20 and 25 mph with higher gusts. * TIMING...Through late afternoon. * IMPACT...Unsecured lightweight items will be tossed about by the wind. Drivers of high profile vehicles should be aware of the high winds if driving on east to west oriented roads or other areas with cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 28, 11:29 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 11:29 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1129 PM CDT Fri Apr 28 2017
AVIATION...
MVFR ceilings and haze/fog will likely persist for the next 24
hours w/ moisture being trapped under a cap. The low level jet
will strengthen to 40-50kt by sunrise and anticipate some wind
gusts to start showing up in the obs as this occurs. Until then, I
did throw the mention of low level wind shear into some of the
TAFs. Otherwise, continued breezy on Saturday with some scattered
WAA & speed convergence shra. Organized tstm chances shouldn't
enter the picture until after 3z Sunday (10pm Sat) as a line of
convection approaches from the NW in association with a cold
front. 47
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT Fri Apr 28 2017/
Made some fcst updates this evening (which have already been
sent). Little change to temps, winds, dewpoints, etc other than to
match existing obs. Doubt we'll see much more of a temp drop as
winds remain up overnight. Low level jet increases to 40-50 kt by
morning.
We did add some fog/haze to the grids. Despite water temps
continuing to run above normal off the coast, even crazier high
77-79 degree dewpoints are advecting over it and we now have 1-2NM
visibilities in sea fog offshore...
Winds/seas should increase overnight which will pile additional
water along the upper Tx coast. They'll likely peak out during
the morning hours, unfortunately corresponding around high tide
times. Observed levels in the 3.8-4.2ft are a possibility which
would be enough to produce some coastal flooding. So...upgraded
the watch to an Coastal Flood Advisory. (It too is already out)
Though they're not quite there yet, have upgraded the caution
flags in the bays to a Small Craft Advisory for the remainder of
tonight and Saturday as wind speeds increase. With 40-50kt winds
at 925mb around sunrise...wouldn't doubt if we see some gusts to
near gale force around that time.
Will let the next shift evaluate the need for a wind advisory at
the coast. Don't want to handcuff them with one just yet. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 88 58 73 49 / 20 40 80 10 10
Houston (IAH) 78 86 62 76 52 / 20 40 80 20 10
Galveston (GLS) 78 83 66 77 64 / 20 30 80 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory from 4 AM to noon CDT Saturday for the
following zones: Brazoria...Chambers...Galveston...
Matagorda.
GM...Small Craft Advisory until 2 PM CDT Sunday for the following
zones: Coastal waters from Freeport to the Matagorda Ship
Channel out 20 NM...Coastal waters from High Island to
Freeport out 20 NM...Galveston Bay...Matagorda Bay...Waters
from Freeport to the Matagorda Ship Channel from 20 to 60
NM...Waters from High Island to Freeport from 20 to 60 NM.
&&
Discussion...99Hazardous weather outlook, Apr 28, 2:47 PM CDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 247 PM CDT Fri Apr 28 2017 TXZ163-164-176>179-195>200-210>213-226-227-292000- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston- Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller- Washington-Wharton- 247 PM CDT Fri Apr 28 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight South winds will increase to 15 to 20 mph and gusty this afternoon. High humidity levels coupled with very warm temperatures will produce heat index values in the upper 90's this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level storm system coupled with a surface cold front will produce showers and thunderstorms Saturday night mainly after midnight. Some of the storms could become strong to severe with damaging winds and large hail. The storms will end very early Sunday morning. Another storm system will approach the region on Wednesday. Some of the storms could again be strong to severe with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Emergency managers and storm spotters should prepare for possible activation Saturday night. TXZ214-235>238-292000- Brazoria-Chambers-Galveston-Jackson-Matagorda- 247 PM CDT Fri Apr 28 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight South winds will increase to 15 to 25 mph and gusty this afternoon. High humidity levels coupled with very warm temperatures will produce heat index values in the upper 90's this afternoon. A long southerly fetch will produce elevated tide levels along the coast late tonight and early Saturday. Tide levels could rise to between 3.4 and 3.8 feet by Saturday morning and coastal flooding will be possible. A Coastal Flood Watch is in effect for late tonight into Saturday. Beachgoers should be prepared for rough seas and strong rip currents through the weekend. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level storm system coupled with a surface cold front will produce showers and thunderstorms Saturday night mainly after midnight. Some of the storms could become strong to severe with damaging winds and large hail. The storms will end very early Sunday morning. Another storm system will approach the region on Wednesday. Some of the storms could again be strong to severe with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Emergency managers and storm spotters should prepare for possible activation Saturday night. GMZ330-335-350-355-370-375-292000- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 247 PM CDT Fri Apr 28 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Southerly winds will increase through Saturday. Sustained south winds will reach 25 knots by early Saturday morning with gusts reaching gale force at times. Seas will build to 5 to 8 feet near shore and 9 to 12 feet offshore with isolated seas to 15 feet. A Small Craft Advisory has been issued for tonight through Sunday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong southerly winds will persist on Saturday decreasing Saturday night as a cold front nears the coast. An abrupt wind shift to the north is expected in the wake of the front on Sunday. A line of strong storms will accompany the cold front very early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:18 PM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 15 hr |
| Apr 29, 6:51 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Apr 29, 6:56 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 34 min |
| Apr 29, 6:59 AM CDT | Special Marine Warning | HGX | 31 min | |
| Apr 29, 7:27 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 48 min |
| Apr 29, 8:14 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 31 min |
| Apr 29, 8:32 AM CDT | Special Weather Statement | HGX | Polk | 58 min |
| Apr 29, 3:48 PM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.